MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09501
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter was found to be separated from the hub following a nephrostomy procedure on a 62-year-old female patient.As per the facility, the nephrostomy tube was inserted in the patient the previous week.A couple of hours later, they received a call stating the tube was separated.Upon investigation, they found that the tube was pulled out, resulting in separation from the hub.An additional procedure was performed to remove and replace the complaint device successfully.Patient activity level was low, as she was transported by wheelchair.No other adverse effects to the patient have been reported at this time.
 
Additional Manufacturer Narrative
E1: postal code- (b)(6).D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: additional product codes: gbo, lje.G4- pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: b5 - the device was in place for a few hours.It was not placed a week prior.Investigation ¿ evaluation.It was reported that the hub from an ultrathane mac-loc locking loop multipurpose drainage catheter separated from the catheter.The device was placed in a 62-year-female for use as a nephrostomy tube.A few hours later, it was discovered that the catheter had been ¿pulled¿, and the hub was separated from the catheter.As a result, an additional procedure was performed to remove and successfully replace the catheter.Patient activity level was described as low, as she was transported by wheelchair.No other adverse effects were reported for this incident.Reviews of the documentation, including the complaint history, device history record, quality control procedures, and instructions for use (ifu) for device were conducted during the investigation.One used catheter was returned to cook for evaluation.Upon visual inspection, the catheter shaft was confirmed to have separated from mac-loc adaptor.Upon disassembling the cap and mac-loc adapter, no flare material was present.The distance between the cap and the hub was measured and determined to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to design or manufacturing deficiencies contributed to the reported event.While it is possible that unintentional force on the device due to patient transport led to the separation of the catheter from the hub, this cannot be definitively confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The device was placed in a 62-year-female for use as a nephrostomy tube.A few hours after placement, it was discovered that the catheter had been ¿pulled¿, and the hub was separated from the catheter.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20148599
Report Number1820334-2024-01177
Device Sequence Number4209759
Product Code FGE
UDI-Device Identifier00827002095014
UDI-Public(01)00827002095014(17)270610(10)16098964
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09501
Device Catalogue NumberULT8.5-38-25-P-6S-CLM-RH
Device Lot Number16098964
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale